Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 25, 2018, 2:06 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 26, 2018, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2018, 2:06 PM MST (21:06 UTC)
- In effect from
- Feb 26, 2018, 10:00 AM MST
- Expired
- Feb 26, 2018, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3579 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS85 KABQ 252106 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 206 PM MST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT MONDAY FOR EASTERN PORTIONS OF NEW MEXICO DUE TO GUSTY WINDS AND VERY LOW HUMIDITY... .A cold upper level low dropping south through California will lead to strong southwest winds on Monday with a deepening lee side trough. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions are likely east of the central mountain chain late Monday morning through early evening. NMZ103-104-108-261400- /O.UPG.KABQ.FW.A.0008.180226T1700Z-180227T0000Z/ /O.NEW.KABQ.FW.W.0011.180226T1700Z-180227T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 206 PM MST Sun Feb 25 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 10 AM to 7 PM MST Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will develop by midday and persist through the afternoon before diminishing. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
709 WWUS85 KABQ 260924 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 224 AM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT TODAY FROM 10 AM THROUGH 7 PM FOR THE NORTHEAST HIGHLANDS, NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND VERY LOW HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON ACROSS ALL OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .A cold upper level low dropping south through California will lead to strong southwest winds today and Tuesday with a deepening lee side trough. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions are likely across portions of eastern New Mexico both today and Tuesday. NMZ103-104-108-262200- /O.NEW.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ /O.CON.KABQ.FW.W.0011.180226T1700Z-180227T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 224 AM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect Tuesday afternoon. * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will develop by midday and persist through the afternoon before diminishing both today and Tuesday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ107-262200- /O.NEW.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ Sandia, Manzano and Gallinas Mountains- 224 AM MST Mon Feb 26 2018 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect Tuesday afternoon. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains below significant snowpack. Critical conditions will develop by noon and persist through the afternoon hours. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ 34
650 WWUS85 KABQ 262116 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT TODAY THROUGH 7 PM FOR THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND VERY LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 6 PM ACROSS MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .A cold upper level low dropping south through California is leading to strong southwest winds today and Tuesday with a deepening lee side trough. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions being experienced this afternoon across eastern portions of New Mexico and are expected to redevelop Tuesday. NMZ103-104-108-270200- /O.UPG.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ /O.NEW.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ /O.CON.KABQ.FW.W.0011.000000T0000Z-180227T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will persist through the afternoon before diminishing this evening. Expect a repeat Tuesday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-270200- /O.UPG.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ /O.NEW.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Sandia, Manzano and Gallinas Mountains- 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains below significant snowpack. Critical conditions will develop by noon and persist into the early evening hours. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
012 WWUS85 KABQ 270155 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 6 PM ACROSS MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .Strong southwest winds will redevelop Tuesday as an upper level low pressure system approaches from California. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions are expected again Tuesday over much of eastern New Mexico. NMZ103-104-108-271400- /O.EXP.KABQ.FW.W.0011.000000T0000Z-180227T0200Z/ /O.CON.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Northeast Highlands-Northeast Plains-East Central Plains- 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will redevelop Tuesday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...5 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-271400- /O.CON.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Sandia, Manzano and Gallinas Mountains- 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains below significant snowpack. Critical conditions will develop by noon and persist into the early evening hours. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 25, 10:19 AM MST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 25, 10:19 AM MST, 3 hours 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1019 AM MST Sun Feb 25 2018 .AVIATION... 18Z TAF CYCLE Areas of mountain obscurations will persist into the early afternoon hours prior to clouds diminishing. Otherwise, moderate northwest flow will result in gusts to between 25-35kts this afternoon. VFR conditions will persist through the TAF period. 11 && .PREV DISCUSSION...941 AM MST Sun Feb 25 2018... .UPDATE... Quick update to bump up 1st period winds slightly and issue a Wind Advisory for the Central Highlands. A cold and windy day expected across northern and central NM. && .PREV DISCUSSION...359 AM MST Sun Feb 25 2018... .AVIATION... 12Z TAF CYCLE Upper disturbance to pass over nrn NM with some mt obscurations in sct MVFR to isold IFR cigs/vsbys in shsn northwest and north central before 18Z, improving conditions thereafter. Along and east of the central mt chain, occasional west to northwest wind gusts to around 40kt, diminishing aft 26/00Z. && .PREV DISCUSSION...307 AM MST Sun Feb 25 2018... .SYNOPSIS... Light snow may linger across north central and northwest New Mexico through mid day before skies clear. Temperatures will be well below normal today, but a warm-up will be in store for Monday and Tuesday. Breezy to windy conditions will also be possible Monday and Tuesday with critical fire weather conditions possible across the plains each afternoon. Another storm system will impact the state on Wednesday. This system will bring chances for light snow accumulations across central and western New Mexico, perhaps some blowing snow, and a sharp drop in temperatures. Temperatures will again rebound quickly for the end of the work week. && .DISCUSSION... A weak trough is moving across northern NM early this morning and light snow remains possible from NW NM across the northern mountains through approximately 18Z before tapering off. Colder air will again filter in behind the trough, keeping high temperatures quite cool across central and western NM. Most areas will be 10 to 20 degrees below normal. The east will stay a bit warmer, thanks to westerly winds once again. Southwest flow aloft will return on Monday. Good mixing and a strengthening lee side surface low will result in windy conditions mainly across northeast NM but breezy conditions will be likely elsewhere. Warm air advection will be in full force and high temperatures will be 5 to 20 degrees warmer than today. Tuesday will remain windy and warm prior to the next storm system impacting the state. The next system will be an upper low moving across SoCal, slowly weakening as it crosses AZ, and shifting eastward across NM on Wednesday as either a weakly closed low or a sharp trough. Precipitation should start late Tuesday night or perhaps toward sunrise Wednesday across far western NM. Precip will expand eastward to the central mountain chain by mid day, but will struggle to make it east of there due to strong downsloping. Though most of the precip will fall as snow, currently not expecting any big amounts since the system is so fast moving. The bigger issue may be blowing snow, depending on the exact track of the system. West to southwest flow aloft will finish out the end of the week and temperatures will quickly rebound. Friday's high temperatures will be near to above normal area wide. The following system still looks like it will remain north of NM, but may bring us more strong winds. 34 && .FIRE WEATHER... ...A FEW HOURS OF CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER THE EAST CENTRAL PLAINS... ...FIRE WEATHER WATCH IN EFFECT FOR MUCH OF EASTERN NEW MEXICO MONDAY... Another disturbance passing over northern New Mexico will produce another round of brisk west to northwest winds again today, although not as strong as on Saturday. With 10 to 15 percent minimum humidities, 3 to 4 hours of critical fire weather conditions are possible over the East Central Plains this afternoon. Otherwise, small snow accumulations of 1-2 inches are possible over the northwest and north central higher terrain this morning before the disturbance quickly exits New Mexico. Dry and warmer both Monday and Tuesday. High temperatures will be within a few degrees of average, except for the eastern plains on Tuesday where highs will be 5 to 10 degrees above normal. Southwest winds increase on Monday, and will be combined with decreasing humidities overall. Afternoon humidities over the eastern plains range from the single digits to around 13 percent. Combined with moderate to high Haines, the fire weather watch for Monday will continue, although critical conditions remain focused over the Northeast Plains. Forecast models are trending the next weather system a bit farther south Tuesday, therefore winds may not be quite as strong as forecast on Monday. However, there is potential for a few hours of critical conditions Tuesday afternoon from the Central and Northeast Highlands to the Northeast Plains. Wednesday will be cooler overall, and windy along and south of Interstate 40 as the upper low/trough pass over the state. The west and central will see the best chances for wetting precipitation with some accumulating snow, but snow amounts aren't expected to be significant, ranging from 1 to 4 inches or so. Zonal flow Thursday and Friday will allow for warmer temperatures, as highs reach above average warmth again Friday. Winds look to be stronger on Friday with potential for critical fire weather conditions returning to the eastern plains. Good to excellent vent rates for most locales dominate through this week, with the best rates overall Wednesday, and somewhat diminished rates Thursday. && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday afternoon for the following zones... NMZ103-104-108. Wind Advisory until 4 PM MST this afternoon for the following zones... NMZ523. && 24
Hazardous weather outlook, Feb 25, 3:19 AM MST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 319 AM MST Sun Feb 25 2018 NMZ501>540-261200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 319 AM MST Sun Feb 25 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A few hours of critical fire weather conditions are possible across the east central plains this afternoon where low humidities combined with strong winds are forecast. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical fire weather conditions will likely return Monday afternoon across northeast and portions of east central New Mexico. At least one to three hours of critical fire weather conditions will also be possible Tuesday afternoon across eastern New Mexico. Another storm system will arrive early Wednesday. Light snow accumulations are expected for portions of central and western New Mexico. Blowing snow may reduce visibility. More chances for critical fire weather conditions return Thursday, and more so on Friday, across northeast New Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:36 AM MST | Wind Advisory | ABQ | 6 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.